MAUDE Adverse Event Report: SMITH & NEPHEW MEDICAL LTD. OPSITE INCISE 10X14CM CTN 50; TAPE AND BANDAGE, ADHESIVE

SMITH & NEPHEW MEDICAL LTD. OPSITE INCISE 10X14CM CTN 50; TAPE AND BANDAGE, ADHESIVE
Model Number 4963, 4975
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Erythema (1840); Unspecified Infection (1930); Local Reaction (2035)
Date of Event 06/22/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that during usage of opsite dressing to treat a broviac central line, patient experienced a significant reaction to the area were the dressing was applied.Patient received triamcinolone and bactrim as a treatment, and also was swab to make sure skin was not infected.Patient also required an dermatology appointment.The usage of opsite dressing was suspended and was replaced for gauze over the area, within two days after the dressing suspension, the skin was back to normal.Patient outcome is unknown.
 
Additional Manufacturer Narrative
The device used in treatment has not been returned for evaluation.It was reported that during usage of opsite dressing to treat a broviac central line, patient experienced a significant reaction to the area were the dressing was applied.The photo provided confirms a relationship between the device and the reported event.However, a root cause could not be determined by viewing the photo.Probable root cause is incorrect skin preparation, incorrect dressing application or the patient experienced a reaction to one or more of the components of the dressing.The users of the reported product are advised to consult the ifu, to prevent future occurrences of the reported issue.This guide provides comprehensive instructions of the operation, use and limitations of the device, including the correct skin preparation technique and dressing application.The batch records were reviewed and it could be confirmed that the products had progressed through a satisfactory release process which involved testing the product against the requirements of the finished product specification.There was also no issue identified during the manufacturing process that could have caused or contributed to the complaint problem.A review of complaint history did not reveal similar events for the listed batch and part number with no manufacturing problems observed.A risk management review concluded that the alleged failure mode and any associated harm has been anticipated within the risk file, with no updates required.A clinical/medical assessment was performed and determined no further actions are required.A review of prior escalation actions found no actions applicable to the scope of this case.This investigation is now complete with no further action deemed necessary.Smith and nephew will continue to monitor for any adverse trends relating to this product range.

Brand Name
OPSITE INCISE 10X14CM CTN 50
Common Device Name
TAPE AND BANDAGE, ADHESIVE
Manufacturer (Section D)
SMITH & NEPHEW MEDICAL LTD.
101 hessle road
hull east riding of yorkshire HU3 2 BN
UK  HU3 2BN
Manufacturer (Section G)
SMITH & NEPHEW MEDICAL LTD.
101 hessle road
hull east riding of yorkshire HU3 2 BN
UK   HU3 2BN
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key12806625
Report Number8043484-2021-01955
Device Sequence Number5484709
Product Code KGX
UDI-Device Identifier05000223415464
UDI-Public05000223415464
Combination Product (Y/N)N
Initial Reporter StateIA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/03/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number4963, 4975
Device Catalogue Number4975
Device Lot Number202103
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/25/2021
Supplement Date Received by Manufacturer07/29/2022
Initial Report FDA Received Date11/12/2021
Supplement Report FDA Received Date08/03/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Patient SexUnknown